MAUDE Adverse Event Report: ARTHREX, INC. FIBERTAK BICEPS INSTRUMENT SET; DRILL BIT

ARTHREX, INC. FIBERTAK BICEPS INSTRUMENT SET; DRILL BIT
Model Number FIBERTAK BICEPS INSTRUMENT SET
Medical Device Problem Code Melted (1385)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 12/06/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H3: device was discarded by the facility; however, a picture was provided by the customer which was used for evaluation.A photograph of an ar-3671ds was received for evaluation.Evaluation of the photograph showed signs of damaged and melted plastic.Due to the lack of information provided and the device not being returned, a root cause cannot be confirmed.The most likely cause is use error due to leveraging the device; creating additional forces and friction within the device leading to overheating.Complaint is confirmed.
 
Event or Problem Description
On (b)(6) 2022 it was reported by a sales representative, via email, that while drilling with the 1.9 mm drill with the inserter from an ar-3671ds fibertak biceps disposables kit, the drill became very hot and melted the inside of the inserter and couldn't be removed further.Another fibertak biceps disposables kit was opened to complete the case.This was discovered during a distal bicep repair on (b)(6) 2022.Additional information received on 12/17/2022: nothing broke nor melted inside the patient.

Brand Name
FIBERTAK BICEPS INSTRUMENT SET
Common Device Name
DRILL BIT
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
emily shafer
8009337001
MDR Report Key18030690
Report Number1220246-2023-08442
Device Sequence Number17630869
Product Code HTW
UDI-Device Identifier00888867305410
UDI-Public00888867305410
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial
Report Date (Section B) 10/30/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberFIBERTAK BICEPS INSTRUMENT SET
Device Catalogue NumberAR-3671DS
Device Lot Number12273884
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/08/2022
Initial Report FDA Received Date10/30/2023
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown